Alert archive / Alabama / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 8, NWS Huntsville, AL

February 24, 20115 counties in Alabama

NWS Huntsville, AL issued this severe thunderstorm warning at Feb 24, 2011, 11:40 PM CST for 5 counties in Alabama. It was in force for 35 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 24, 2011, 11:40 PM CST (05:40 UTC)
Expired
Feb 25, 2011, 12:15 AM CST
In force
35 min
Issued by
NWS Huntsville, AL
Area
Storm-based polygon

Counties Cullman County, AL, Jackson County, AL, Madison County, AL, Marshall County, AL, Morgan County, AL

The radar

The Northeast Alabama radar (KHTX), 75 km from the middle of the area, began a volume at 05:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 24, 11:50 PM CSTTSTM WND DMGArab, ALTREE DOWN ON RESIDENCE IN ARAB.
Feb 24, 11:55 PM CSTTSTM WND DMGOwens Crossroads, ALPOWER OUTAGES REPORTED IN OWENS CROSSROADS ON HAMPTON ROAD.
Feb 24, 11:56 PM CSTTSTM WND DMGHampton Cove, ALMUTIPLE POWER OUTAGES REPORTED IN HAMPTON COVE AND OWENS CROSSROADS.
Feb 25, 12:03 AM CSTTSTM WND DMG2 N Arab, ALPOWERLINES DOWN IN RUTH COMMUNITY NEAR ARAB.
Feb 25, 12:06 AM CSTTSTM WND DMG2 N Owens Crossroads, ALMAJOR SUBSTATION HAS BEEN TAKEN OUT IN HAMPTON COVE. REPORTS OF LARGE AND LONG LIVED POWER FLASH IN THE AREA. LARGE POWER OUTAGE IN SOUTHEAST QUADRANT OF MADISON COUNTY.
Feb 25, 12:15 AM CSTTSTM WND DMG4 Ne Huntsville, ALA RAILROAD ARM WAS BROKEN ON OAKWOOD AVENUE.
Feb 25, 12:22 AM CSTTSTM WND DMGArab, ALPOWER OUTAGES REPORTED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 24, 8:30 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 5.7 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2011-02-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 52 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2011-02-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 162 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
52 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1096 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
162 m²/s²
0-3 km storm-relative helicity
199 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

129 
WUUS54 KHUN 250540
SVRHUN
ALC043-071-089-095-103-250615-
/O.NEW.KHUN.SV.W.0008.110225T0540Z-110225T0615Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1140 PM CST THU FEB 24 2011

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CULLMAN COUNTY IN NORTH CENTRAL ALABAMA...
  EASTERN MADISON COUNTY IN NORTH CENTRAL ALABAMA...
  SOUTHEASTERN MORGAN COUNTY IN NORTH CENTRAL ALABAMA...
  WESTERN JACKSON COUNTY IN NORTHEAST ALABAMA...
  MARSHALL COUNTY IN NORTHEAST ALABAMA...

* UNTIL 1215 AM CST

* AT 1138 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
  IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE       
  EXTENDING FROM 11 MILES NORTHEAST OF MOORES MILL TO 9 MILES        
  SOUTHEAST OF CULLMAN...AND MOVING EAST AT 55 MPH.

* LOCATIONS IMPACTED INCLUDE...
  FRANCISCO...EDDY...
  TRENTON...PRINCETON...
  HYATT...ESTILLFORK...
  JERICHO...RABBIT TOWN...
  HUSTLEVILLE...ALBERTVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS LINE OF STORMS HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS 
ACROSS PORTIONS OF NORTHWEST AND NORTH CENTRAL ALABAMA. SEEK SHELTER 
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CST FRIDAY MORNING FOR
NORTHERN ALABAMA AND CENTRAL TENNESSEE.

&&

LAT...LON 3407 8682 3500 8653 3499 8593 3444 8610
      3441 8613 3440 8612 3418 8618 3410 8631
      3426 8645 3426 8651 3413 8659 3409 8669
      3406 8668
TIME...MOT...LOC 0538Z 276DEG 48KT 3498 8638 3410 8666

$$

KDW
2 follow-up statements
661 
WWUS54 KHUN 250556
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1156 PM CST THU FEB 24 2011

ALC043-103-250605-
/O.CAN.KHUN.SV.W.0008.000000T0000Z-110225T0615Z/
MORGAN AL-CULLMAN AL-
1156 PM CST THU FEB 24 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CULLMAN AND
SOUTHEASTERN MORGAN COUNTIES IS CANCELED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CST FRIDAY MORNING FOR
NORTHERN ALABAMA AND CENTRAL TENNESSEE.

LAT...LON 3426 8645 3429 8646 3431 8650 3500 8632
      3499 8594 3444 8610 3441 8613 3418 8618
      3410 8631
TIME...MOT...LOC 0555Z 276DEG 48KT 3495 8610 3408 8639

$$

ALC071-089-095-250615-
/O.CON.KHUN.SV.W.0008.000000T0000Z-110225T0615Z/
MARSHALL AL-MADISON AL-JACKSON AL-
1156 PM CST THU FEB 24 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CST
FOR WESTERN JACKSON...EASTERN MADISON AND MARSHALL COUNTIES...

AT 1153 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM JERICHO TO 9 MILES SOUTHWEST OF 
DOUGLAS...MOVING EAST AT 55 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SKYLINE...HORTON...HIGH POINT...LARKINSVILLE...RABBIT TOWN...
ALBERTVILLE...HUSTLEVILLE...SCOTTSBORO AND LANGSTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS LINE OF STORMS HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS 
ACROSS PORTIONS OF NORTHWEST AND NORTH CENTRAL ALABAMA. SEEK SHELTER 
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CST FRIDAY MORNING FOR
NORTHERN ALABAMA AND CENTRAL TENNESSEE.

&&

LAT...LON 3426 8645 3429 8646 3431 8650 3500 8632
      3499 8594 3444 8610 3441 8613 3418 8618
      3410 8631
TIME...MOT...LOC 0555Z 276DEG 48KT 3495 8610 3408 8639

$$

KDW
350 
WWUS54 KHUN 250601 RRA
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1201 AM CST FRI FEB 25 2011

ALC089-250611-
/O.CAN.KHUN.SV.W.0008.000000T0000Z-110225T0615Z/
MADISON AL-
1201 AM CST FRI FEB 25 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MADISON COUNTY IS
CANCELED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CST FRIDAY MORNING FOR
NORTHERN ALABAMA AND CENTRAL TENNESSEE.

LAT...LON 3422 8642 3500 8615 3499 8594 3445 8610
      3437 8614 3418 8618 3410 8631
TIME...MOT...LOC 0601Z 276DEG 48KT 3494 8600 3407 8630

$$

ALC071-095-250615-
/O.CON.KHUN.SV.W.0008.000000T0000Z-110225T0615Z/
MARSHALL AL-JACKSON AL-
1201 AM CST FRI FEB 25 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CST
FOR WESTERN JACKSON AND EASTERN MARSHALL COUNTIES...

AT 1201 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED 
ALONG A LINE EXTENDING FROM HYTOP TO 7 MILES SOUTH OF DOUGLAS... 
MOVING EAST AT 55 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ALBERTVILLE...HUSTLEVILLE AND LANGSTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS LINE OF STORMS HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. 
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM 
WINDOWS!

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CST FRIDAY MORNING FOR
NORTHERN ALABAMA AND CENTRAL TENNESSEE.

&&

LAT...LON 3422 8642 3500 8615 3499 8594 3445 8610
      3437 8614 3418 8618 3410 8631
TIME...MOT...LOC 0601Z 276DEG 48KT 3494 8600 3407 8630

$$

KDW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 11:25 PM CST, 15 minutes earlier.

Area forecast discussion, Feb 24, 11:25 PM CST, 15 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1125 PM CST THU FEB 24 2011

.UPDATE...FOR 06Z TAFS
&&

.AVIATION...STRONG CONVECTIVE LINE OF TSRA CONTINUES TO TRACK EWD
ACROSS N CNTRL AL...WITH SFC WINDS GUSTING NEAR 40KT AT TIMES WITH
THE STRONGER CELLS. LIFR CONDITIONS HAVE BEEN COMMON WITHIN THIS
LINE OF STORMS...ALONG WITH FREQUENT CC/CG LIGHTNING. BEHIND THE
CONVECTIVE LINE...LINGERING SHRA ARE RESULTING IN BRIEF/TEMPO VIS
RESTRICTIONS WITH MVFR CEILINGS AT TIMES. ONCE THE CONVECTIVE LINE
CLEARS NRN AL TO THE E...MVFR CONDITIONS ARE XPCTED TO BECOME
ENTRENCHED...WITH CEILING HEIGHTS AOA 1500 FT.
&&

.DISCUSSION...AS IS SO OFTEN THE CASE...THE LINE HAS SPED UP IN THE
LAST COUPLE HOURS AND IS NOW POISED TO IMPACT THE EXTREME
NORTHWESTERN EDGE OF THE CWFA BETWEEN 9 AND 10PM. FROM THERE...IT
WILL RAPIDLY SPREAD EASTWARD...EXITING DEKALB COUNTY BETWEEN 2 AND 3
AM. THE MAIN THREAT TONIGHT IS STILL EXPECTED TO BE DAMAGING WINDS
/ESPECIALLY WITHIN BOWING SEGMENTS/...ALTHOUGH ISOLATED INSTANCES OF
HAIL OR TORNADOES ARE ALSO POSSIBLE.

THE 00Z BMX/JAN SOUNDINGS SHOW A PRETTY SOLID CAP AT AROUND
700MB...WHICH IS PROBABLY WHAT HAS CONTRIBUTED TO THE LACK OF
THUNDERSTORM DEVELOPMENT OUT AHEAD OF THE MAIN LINE. WHILE BUFR
SOUNDINGS DO SHOW THIS CAP EVENTUALLY WEAKENING IN TIME FOR THE MAIN
LINE...THIS DOES SUGGEST THAT THE OVERALL SEVERE WINDOW SHOULD BE
RELATIVELY SHORT LIVED. HOWEVER...SRH OFF BOTH SOUNDINGS /AND OHX AS
WELL/ IS SUFFICIENTLY AMPLE FOR LOW LEVEL ROTATION WITHIN ANY
STORM...AND ANY STORM ALONG THE LINE SHOULD BE ABLE TO MIX DOWN MOST
OF THE 50-60KT JET.

HAVE UPDATED THE HAZARDOUS WEATHER OUTLOOK TO REFLECT THE FASTER
TIMING...AND THE WIND ADVISORY REMAINS IN EFFECT. IN ADDITION...MADE
SOME TWEAKS TO THE GRIDS TO REFLECT THE TEMPORAL RESOLUTION OF THE
SQUALL LINE. UPDATED ZONES WILL BE FORTHCOMING VERY SHORTLY.
&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...WIND ADVISORY FROM 6 PM THIS EVENING TO 6 AM CST FRIDAY FOR THE
     FOLLOWING ZONES: COLBERT...CULLMAN...DEKALB...FRANKLIN AL...
     JACKSON...LAUDERDALE...LAWRENCE...LIMESTONE...MADISON...
     MARSHALL...MORGAN.
TN...WIND ADVISORY FROM 6 PM THIS EVENING TO 6 AM CST FRIDAY FOR THE
     FOLLOWING ZONES: FRANKLIN TN...LINCOLN...MOORE.
&&

UPDATE...09
DISCUSSION...JLL
Hazardous weather outlook, Feb 24, 7:57 PM CST, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
757 PM CST THU FEB 24 2011

ALZ001>010-016-TNZ076-096-097-251100-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
757 PM CST THU FEB 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TONIGHT...

A LINE OF THUNDERSTORMS WILL MOVE ACROSS THE TENNESSEE VALLEY THIS
EVENING THROUGH EARLY FRIDAY MORNING. THE STRONGEST STORMS WILL MOVE
INTO NORTHWESTERN ALABAMA AFTER 930 PM...AND WILL THEN CROSS THE
INTERSTATE 65 CORRIDOR AROUND 11 PM TO MIDNIGHT...AND FINALLY BEGIN
TO EXIT NORTHEAST ALABAMA AND SOUTHERN MIDDLE TENNESSEE AROUND 2 TO 3
AM FRIDAY MORNING. THESE STORMS MAY PRODUCE DAMAGING STRAIGHT LINE
WIND GUSTS IN EXCESS OF 60 MPH AND HAIL UP TO ONE INCH. IN
ADDITION...ISOLATED TORNADOES WILL BE POSSIBLE ALONG THE LINE OF
STORMS.

IN ADDITION TO THE SQUALL LINE...STRONG SOUTHERLY WINDS ASSOCIATED
WITH THE SURFACE LOW WILL OCCASIONALLY GUST TO AROUND 35 MPH. A WIND
ADVISORY IS IN EFFECT FOR THE TENNESSEE VALLEY THROUGH EARLY FRIDAY
MORNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED DURING SUNDAY NIGHT AND
MONDAY AS YET ANOTHER STRONG COLD FRONT MOVES ACROSS THE AREA. EARLY
INDICATIONS CONTINUE TO SHOW A RISK FOR STRONG TO SEVERE STORMS WITH
THIS SYSTEM.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
REQUESTED THIS EVENING AND DURING THE OVERNIGHT.

KDW

In the hours before

Local storm report, Feb 24, 10:14 PM CST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1014 PM CST THU FEB 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0854 PM     NON-TSTM WND DMG 2 N MOULTON             34.51N 87.29W
02/24/2011                   LAWRENCE           AL   AMATEUR RADIO

            TREE DOWN 2 MI NORTH OF MOULTON ON CR 170.

1006 PM     TSTM WND DMG     CHEROKEE                34.76N 87.97W
02/24/2011                   COLBERT            AL   EMERGENCY MNGR

            DAMAGE TO RESIDENCE IN DOWNTOWN CHEROKEE AT MM08 ON
            US-72.

&&

SLACORTE
Local storm report, Feb 24, 10:24 PM CST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1024 PM CST THU FEB 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0854 PM     NON-TSTM WND DMG 2 N MOULTON             34.51N 87.29W
02/24/2011                   LAWRENCE           AL   AMATEUR RADIO

            TREE DOWN 2 MI NORTH OF MOULTON ON CR 170.

1006 PM     TSTM WND DMG     CHEROKEE                34.76N 87.97W
02/24/2011                   COLBERT            AL   EMERGENCY MNGR

            DAMAGE TO RESIDENCE IN DOWNTOWN CHEROKEE AT MM08 ON
            US-72.

1013 PM     TSTM WND DMG     OAKLAND                 34.84N 87.80W
02/24/2011                   LAUDERDALE         AL   EMERGENCY MNGR

            POWER OUTAGE IN OAKLAND. ESTIMATED 60MPH WIND GUST.

1015 PM     NON-TSTM WND DMG HUNTSVILLE              34.73N 86.59W
02/24/2011                   MADISON            AL   AMATEUR RADIO

            TREE DOWN ON 9TH AVENUE IN HUNTSVILLE.

&&

SLACORTE
Local storm report, Feb 24, 10:31 PM CST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1031 PM CST THU FEB 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0854 PM     NON-TSTM WND DMG 2 N MOULTON             34.51N 87.29W
02/24/2011                   LAWRENCE           AL   AMATEUR RADIO

            TREE DOWN 2 MI NORTH OF MOULTON ON CR 170.

1006 PM     TSTM WND DMG     CHEROKEE                34.76N 87.97W
02/24/2011                   COLBERT            AL   EMERGENCY MNGR

            DAMAGE TO RESIDENCE IN DOWNTOWN CHEROKEE AT MM08 ON
            US-72.

1013 PM     TSTM WND DMG     OAKLAND                 34.84N 87.80W
02/24/2011                   LAUDERDALE         AL   EMERGENCY MNGR

            POWER OUTAGE IN OAKLAND. ESTIMATED 60MPH WIND GUST.

1015 PM     NON-TSTM WND DMG HUNTSVILLE              34.73N 86.59W
02/24/2011                   MADISON            AL   AMATEUR RADIO

            TREE DOWN ON 9TH AVENUE IN HUNTSVILLE.

1017 PM     TSTM WND DMG     7 W TUSCUMBIA           34.73N 87.83W
02/24/2011                   COLBERT            AL   EMERGENCY MNGR

            POWER OUTAGES IN CROOKED OAK AND LOCUST SHORES.

&&

SLACORTE
Local storm report, Feb 24, 10:52 PM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1052 PM CST THU FEB 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0854 PM     NON-TSTM WND DMG 2 N MOULTON             34.51N 87.29W
02/24/2011                   LAWRENCE           AL   AMATEUR RADIO

            TREE DOWN 2 MI NORTH OF MOULTON ON CR 170.

1006 PM     TSTM WND DMG     CHEROKEE                34.76N 87.97W
02/24/2011                   COLBERT            AL   EMERGENCY MNGR

            DAMAGE TO RESIDENCE IN DOWNTOWN CHEROKEE AT MM08 ON
            US-72.

1013 PM     TSTM WND DMG     OAKLAND                 34.84N 87.80W
02/24/2011                   LAUDERDALE         AL   EMERGENCY MNGR

            POWER OUTAGE IN OAKLAND. ESTIMATED 60MPH WIND GUST.

1015 PM     NON-TSTM WND DMG HUNTSVILLE              34.73N 86.59W
02/24/2011                   MADISON            AL   AMATEUR RADIO

            TREE DOWN ON 9TH AVENUE IN HUNTSVILLE.

1017 PM     TSTM WND DMG     7 W TUSCUMBIA           34.73N 87.83W
02/24/2011                   COLBERT            AL   EMERGENCY MNGR

            POWER OUTAGES IN CROOKED OAK AND LOCUST SHORES.

1017 PM     TSTM WND DMG     TUSCUMBIA               34.73N 87.71W
02/24/2011                   COLBERT            AL   EMERGENCY MNGR

            ROOF DAMAGE TO JJS RESTAURAUNT AND PEOPLES DRUG STORE ON
            HWY 72 IN CHEROKEE. MULTIPLE POWER OUTAGES IN BARTON,
            CROOKED OAK, LOCUST SHORES, NEW BETHEL AND TUSCUMBIA.

1027 PM     TSTM WND GST     RUSSELLVILLE            34.51N 87.73W
02/24/2011  M63.00 MPH       FRANKLIN           AL   BROADCAST MEDIA

            MEDIA REPORTS 63MPH WIND GUST MEASURED FROM ALFA CAM.

&&

SLACORTE
Local storm report, Feb 24, 11:04 PM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1104 PM CST THU FEB 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0854 PM     NON-TSTM WND DMG 2 N MOULTON             34.51N 87.29W
02/24/2011                   LAWRENCE           AL   AMATEUR RADIO

            TREE DOWN 2 MI NORTH OF MOULTON ON CR 170.

1006 PM     TSTM WND DMG     CHEROKEE                34.76N 87.97W
02/24/2011                   COLBERT            AL   EMERGENCY MNGR

            DAMAGE TO RESIDENCE IN DOWNTOWN CHEROKEE AT MM08 ON
            US-72.

1013 PM     TSTM WND DMG     OAKLAND                 34.84N 87.80W
02/24/2011                   LAUDERDALE         AL   EMERGENCY MNGR

            POWER OUTAGE IN OAKLAND. ESTIMATED 60MPH WIND GUST.

1015 PM     NON-TSTM WND DMG HUNTSVILLE              34.73N 86.59W
02/24/2011                   MADISON            AL   AMATEUR RADIO

            TREE DOWN ON 9TH AVENUE IN HUNTSVILLE.

1017 PM     TSTM WND DMG     7 W TUSCUMBIA           34.73N 87.83W
02/24/2011                   COLBERT            AL   EMERGENCY MNGR

            POWER OUTAGES IN CROOKED OAK AND LOCUST SHORES.

1017 PM     TSTM WND DMG     TUSCUMBIA               34.73N 87.71W
02/24/2011                   COLBERT            AL   EMERGENCY MNGR

            ROOF DAMAGE TO JJS RESTAURAUNT AND PEOPLES DRUG STORE ON
            HWY 72 IN CHEROKEE. MULTIPLE POWER OUTAGES IN BARTON,
            CROOKED OAK, LOCUST SHORES, NEW BETHEL AND TUSCUMBIA.

1027 PM     TSTM WND GST     RUSSELLVILLE            34.51N 87.73W
02/24/2011  M63.00 MPH       FRANKLIN           AL   BROADCAST MEDIA

            MEDIA REPORTS 63MPH WIND GUST MEASURED FROM ALFA CAM.

1053 PM     NON-TSTM WND GST CULLMAN                 34.17N 86.84W
02/24/2011  M51.00 MPH       CULLMAN            AL   TRAINED SPOTTER

            STORM SPOTTER MEASURES WIND GUST OF 51MPH IN CULLMAN.

&&

SLACORTE
Local storm report, Feb 24, 11:25 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1125 PM CST THU FEB 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0854 PM     NON-TSTM WND DMG 2 N MOULTON             34.51N 87.29W
02/24/2011                   LAWRENCE           AL   AMATEUR RADIO

            TREE DOWN 2 MI NORTH OF MOULTON ON CR 170.

1006 PM     TSTM WND DMG     CHEROKEE                34.76N 87.97W
02/24/2011                   COLBERT            AL   EMERGENCY MNGR

            DAMAGE TO RESIDENCE IN DOWNTOWN CHEROKEE AT MM08 ON
            US-72.

1013 PM     TSTM WND DMG     OAKLAND                 34.84N 87.80W
02/24/2011                   LAUDERDALE         AL   EMERGENCY MNGR

            POWER OUTAGE IN OAKLAND. ESTIMATED 60MPH WIND GUST.

1015 PM     NON-TSTM WND DMG HUNTSVILLE              34.73N 86.59W
02/24/2011                   MADISON            AL   AMATEUR RADIO

            TREE DOWN ON 9TH AVENUE IN HUNTSVILLE.

1017 PM     TSTM WND DMG     TUSCUMBIA               34.73N 87.71W
02/24/2011                   COLBERT            AL   EMERGENCY MNGR

            ROOF DAMAGE TO JJS RESTAURAUNT AND PEOPLES DRUG STORE ON
            HWY 72 IN CHEROKEE. MULTIPLE POWER OUTAGES IN BARTON,
            CROOKED OAK, LOCUST SHORES, NEW BETHEL AND TUSCUMBIA.

1017 PM     TSTM WND DMG     7 W TUSCUMBIA           34.73N 87.83W
02/24/2011                   COLBERT            AL   EMERGENCY MNGR

            POWER OUTAGES IN CROOKED OAK AND LOCUST SHORES.

1027 PM     TSTM WND GST     RUSSELLVILLE            34.51N 87.73W
02/24/2011  M63.00 MPH       FRANKLIN           AL   BROADCAST MEDIA

            MEDIA REPORTS 63MPH WIND GUST MEASURED FROM ALFA CAM.

1036 PM     NON-TSTM WND DMG HUNTSVILLE              34.73N 86.59W
02/24/2011                   MADISON            AL   AMATEUR RADIO

            POWER OUTAGES BEHIND PARKPLACE MALL IN HUNTSVILLE.

1040 PM     TSTM WND GST     HARVEST                 34.86N 86.75W
02/24/2011  E54.00 MPH       MADISON            AL   EMERGENCY MNGR

            REPORTED WIND GUST OF 54 MPH IN HARVEST NEAR HWY 53.

1053 PM     NON-TSTM WND GST CULLMAN                 34.17N 86.84W
02/24/2011  M51.00 MPH       CULLMAN            AL   TRAINED SPOTTER

            STORM SPOTTER MEASURES WIND GUST OF 51MPH IN CULLMAN.

1059 PM     TSTM WND DMG     5 ESE ROGERSVILLE       34.80N 87.22W
02/24/2011                   LIMESTONE          AL   EMERGENCY MNGR

            MULTIPLE TREES DOWN NEAR HWY 72.

1059 PM     HAIL             5 ESE ROGERSVILLE       34.80N 87.22W
02/24/2011  E0.50 INCH       LIMESTONE          AL   EMERGENCY MNGR

            DIME SIZED HAIL REPORTED NEAR HWY 72.

&&

SLACORTE

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 9:09 PM CSTSpecial Weather StatementHUNColbert51 min
Feb 24, 9:29 PM CSTSevere Thunderstorm WarningHUNColbert, Franklin, Lauderdale46 min
Feb 24, 9:55 PM CSTTornado WarningHUNColbert, Franklin35 min
Feb 24, 10:10 PM CSTSevere Thunderstorm WarningHUNColbert, Franklin, Lauderdale, Lawrence, Limestone35 min
Feb 24, 10:15 PM CSTTornado WarningHUNFranklin30 min
Feb 24, 10:21 PM CSTTornado WarningHUNColbert, Lauderdale, Lawrence24 min
Feb 24, 10:40 PM CSTSevere Thunderstorm WarningHUNLauderdale, Lawrence, Limestone, Madison, Morgan50 min
Feb 24, 10:44 PM CSTTornado WarningHUNLauderdale, Lawrence, Limestone31 min
Feb 24, 11:04 PM CSTSevere Thunderstorm WarningHUNCullman41 min
Feb 24, 11:20 PM CSTTornado WarningHUNCullman25 min
Feb 24, 11:21 PM CSTSevere Thunderstorm WarningHUNJackson, Limestone, Madison, Marshall, Morgan24 min
Feb 24, 11:23 PM CSTTornado WarningHUNMarshall, Morgan37 min
Feb 24, 11:47 PM CSTTornado WarningHUNJackson, Madison, Marshall28 min
Feb 24, 11:56 PM CSTTornado WarningHUNJackson22 min
Feb 25, 12:09 AM CSTSevere Thunderstorm WarningHUNDeKalb, Jackson, Marshall36 min
Feb 25, 12:09 AM CSTTornado WarningHUNDeKalb, Jackson, Marshall36 min
Feb 25, 12:14 AM CSTTornado WarningHUNDeKalb, Jackson20 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.